I had three stents put in over the last year and I wear a nitro patch. I did have angina without exertion (waking in the morning, sitting quietly) now I have shortness of breath while strolling and increasing chest discomfort. I am on Plavix, Lipitor and bisoprolol. The chest discomfort goes away with nitro spray, but sometime reoccurs later. I'm 62. I was told that the discomfort was the stents healing at the ends. I still need to lose weight (40 lbs over) but it is a little difficult when I have shortness of breath and the angina. I wiil be re-entering cardio rehab soon. Any ideas?
I've got eight stents, and had chest discomfort continue after two of the procedures. Both times there was a reason for the discomfort which involved a medical procedure to correct the problem, but never was I told my discomfort involved the stents healing at the ends. I'd certainly try to get into the cardio rehab as soon as possible, but also would be trying to get more information from your doctors. Angina at rest that goes away with nitrolingual spray indicates to me a new blockage. I'm not a health profressional, but it sounds like you need some attention. Please keep us informed.
Your original posting is over a year old so I hope you're still monitoring this site.
I went in for a stent but the area that the doctor was trying to push through collapsed and brought on a heart attack. I was put on Metoprolol among other meds and found myself becoming increasingly breathless with the slightest exertion. (I was also leaking urine.)
I discovered that Metoprolol has a reputation for making asthma worse! I was not asthmatic but I was a smoker -- and that fact was on the record. I kept complaining and my doctor kept increasing the dosage. Now I have COPD, which I attribute to the Metoprolol. I was finally taken off that med -- after it was too late. Needless to say, the doctors insisted it was my smoking alone that caused the lung disease. (I might have been tempted to accept that self-serving explanation if my father had not had a similar experience when he accidentally cut his leg badly and was put on some medication. After a short while, he developed breathing problems which he suffered from until his recent death at 91.)
My message to you, Qhalfgal, if it's not too late, is to look into the bisoprolol. I strongly suspect that all the meds ending in -lol are very dangerous.
I have one stent , that seems plenty for me for now. I'm still working with my MD's to get me meds adjusted. More of this, less of that, etc...
I have a little cardiac angina, it's pretty much under control.
But a part of it is anxiety.... we found that out & tried something for that.
I'm 99.8% pain free. If I do too much, or (the in laws) or have some emotional thing happen then I need a nitro. It's working pretty well. I've had my psychiatrist, cardiologist, and GP working pretty well together. I'm feeling pretty well. I can't do much in this summer heat. I do a lot of outside things after dark. (gardening & stuff) so that's a bit frustrating.
but all in all, it's going ok for me... FYI ... JLH
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.